| Catalog Number |
22-4038 |
| Medical Device Problem Codes |
Retraction Problem (1536); Mechanical Jam (2983)
| Health Effect - Clinical Code |
Laceration(s) (1946)
| Date of Event |
10/07/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair, the surgeon attempted to pass a suture through the cuff, locked the jaws of the firstpass onto the cuff, then passed the suture through the cuff, but the needle would not retract.The jaw was jammed closed around the cuff, and a small amount of tissue was taken when the surgeon dislodged the device from the cuff.The patient was not exposed to additional anesthesia.The procedure was resumed after a non-significant surgical delay using an equivalent s+n backup.No further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H11: internal complaint reference: case- (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found that the trigger was pressed, the jaws were almost closed, and the needle was out.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (1) excessive force (2) tissue thickness (3) damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.